I am already overweight and I'm afraid of additional weight gain as well as back, leg arm, joint pain etc because I already experience them. I don't want to create additional health problems. I'm confused and don't feel confident with his recommendation to take Femara. My oncotype test results prodict a 7% chance of cancer return. I had a lumpectomy for NIDiS stage 1 cancer
I must say first that I havn't had cancer and i don't know anything about this medication. However, as someone who has lived with a multitude of health problems and has taken many, many medications, I think you are wise to be cautious. A lot of meds aren't tested on a large group of people and aren't tried and true treatments. And there is nothing that doesn't have risks and the potential for side effects. Can you get a second opinion, preferably from a large, regional or teaching hospital with a dedicated cancer treatment center? You can always defer treatment for right now, and reassess as time goes by - and see how things go. If you choose to wait - do everything you can, NATURALLY, to reduce your odds: exercise, eat healthy foods, take supplements, lose weight, avoid eating sugar, don't drink alcohol in excess or smoke, pray, meditate, reduce your stress levels - there are many things you can do by yourself to lower your chances of a reoccurance. Ultimately the choice is yours - your doctor can only advise you. You know your body, you know what you can and cannot do. I hope you have a long life ahead of you - healthy and cancer free!
The back and arm pain pain are common side effects, but weight gain is not, in fact, it is more common to have loss of appetite. For a complete list of side effects go to:
Keep in mind that they have to list all the possibilties of side effects for every drug, not that all people will experience them. I think it is a matter of whether the benefits outweigh the risks. Of course, the choice is yours.
- Femara Information for Consumers
- Femara Information for Healthcare Professionals (includes dosage details)
- Side Effects of Femara (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jan 2010 • 1 answer
Posted 15 Jun 2010 • 1 answer
Posted 28 Jun 2010 • 1 answer
Posted 27 Jul 2011 • 2 answers
Posted 10 May 2014 • 1 answer